Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 1, 2000, 7:50 PM CST for De Soto Parish, Louisiana; Shelby County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 1, 2000, 7:50 PM CST (01:50 UTC)
- Expired
- Apr 1, 2000, 8:45 PM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties De Soto Parish, LA, Shelby County, TX
The radar
The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:15 PM CST | Hail 1 | Grand Cane, LA | |
| Apr 1, 8:15 PM CST | Hail 1 | Mansfield, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 020153 SVRSHV LAC031-TXC419-020245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 750 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN LOUISIANA NORTHEASTERN SHELBY COUNTY IN TEXAS * UNTIL 845 PM CST * AT 750 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF JOAQUIN...OR ABOUT 11 MILES NORTHEAST OF CENTER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF CENTER OR NEAR SHELBYVILLE TEXAS. THESE THUNDERSTORMS WERE MOVING NORTHEAST NEAR 50 MPH. * THESE SEVERE THUNDERSTORMS WILL BE NEAR... MANSFIELD AT 810 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN LOUISIANA NORTHEASTERN SHELBY COUNTY IN TEXAS UNTIL 845 PM CST. LAT...LON 3190 9415 3177 9400 3208 9359 3225 9379
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:15 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 1, 3:15 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST SAT APR 1 2000 FIRST IN SERIES OF VORT MAXES BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS TO CWA THIS AFTERNOON. THIS IS IN ADVANCE OF SURFACE FRONTS. COLD FRONT IS NEARING NORTHWEST PORTION OF CWA AND SHOULD SLOWLY SINK SOUTHEAST TONIGHT. THUS HIGH POPS CONTINUING IN FORECAST. PROBLEMS MAY ARISE IF COLD FRONT BECOMES STATIONARY ACROSS CWA. MODELS HANDLE THIS DIFFERENT WITH AVN STALLING THE FRONT. ETA IS A LITTLE MORE PROGRESSIVE...PUSHING BOUNDARY SOUTH OF AREA ...THEN BRINGING IT BACK MONDAY. LIKE ETA SOLUTION SO USED IT IN DETERMINING POSSIBILITY OF FLASH FLOODING. SINCE IT IS THE COOLEST MODEL...850 DEWPOINTS AS WELL AS THETA E ANALYSIS SUGGEST SYSTEM MAY BE A LITTLE LACKING FOR FLASH FLOOD RAINS. SHEAR IS ALSO VERY HIGH...AND FAST MOVING SHEARED STORMS ARE NOT TYPICAL HEAVY RAIN PRODUCERS. THUS WILL CONTINUE WITH MENTION OF HEAVY RAIN AND POSSIBLE SEVERE ALONG AND SOUTH OF FRONT. EVENT WILL LAST THROUGH MONDAY BEFORE TROF BEGINS TO KICK OUT. AVN SEEMS TO HOLD ON TO RAIN TOO LONG INTO TUESDAY...HOWEVER EASTERN PORTIONS MAY HAVE PRECIPITATION EARLY. FAIR AND COOLER WEATHER TUESDAY AFTERNOON THROUGH THURSDAY. PRELIMS... SHV 59/68/59/70 8868 MLU 60/72/59/71 8878 TXK 54/66/54/64 8768 TYR 56/65/55/65 8868 LFK 62/73/60/70 8868 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:11 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 64 min |
| Apr 2, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Apr 2, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 66 min |
| Apr 2, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 44 min |
| Apr 2, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 45 min |
| Apr 1, 6:20 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 40 min |
| Apr 2, 12:53 AM CST | Severe Thunderstorm Warning | SHV | Angelina | 52 min |
| Apr 2, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.